Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 112, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Aug 29, 2021, 10:29 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 10:29 PM PDT (05:29 UTC)
- Expired
- Aug 30, 2021, 3:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
828 WHUS76 KLOX 300529 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1029 PM PDT Sun Aug 29 2021 PZZ673-676-301000- /O.NEW.KLOX.SC.Y.0112.210830T0529Z-210830T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 1029 PM PDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... * WHAT...Hazardous sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...Until 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
126 WHUS76 KLOX 300944 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 244 AM PDT Mon Aug 30 2021 PZZ673-676-301045- /O.EXP.KLOX.SC.Y.0112.000000T0000Z-210830T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 244 AM PDT Mon Aug 30 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Winds have largely diminished below advisory level. Local gusts to 25 kt are possible through dawn. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 29, 9:33 PM PDT, 56 minutes earlier.
Area forecast discussion, Aug 29, 9:33 PM PDT, 56 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
933 PM PDT Sun Aug 29 2021
.SYNOPSIS...29/226 PM.
High pressure will continue to generate above normal temperatures
through Monday with excessive heat across the inland valleys and
mountains. Low clouds will continue for the coast and some valleys
night and morning hours at least through later this week.
Otherwise clear to partly cloudy skies will prevail. Temperatures
will cool some Tuesday and Wednesday the warm some into late
week.
&&
.SHORT TERM (SUN-WED)...29/932 PM.
***UPDATE***
Clouds cleared a little better south of Point Conception today,
but otherwise the marine layer is quite similar in coverage as it
was yesterday. Soundings indicate the marine layer is a little
deeper tonight, around 900 to 1000 feet for Vandenberg and LAX. A
strong inversion is still present, with onshore pressure gradients
around 4.0 mb from LAX to Dagget. Therefore thinking there is a
somewhat lower chance to see dense fog south of Point Conception,
but areas of dense fog are still expected over the coastal waters
and north of Point Conception.
Temperatures may be a few degrees cooler than forecast tomorrow,
but in general looked on track over the next few days. The other
item of note is the potential for elevated showers/thunderstorms
over the eastern L.A. County mountains tomorrow afternoon.
Precipitable water values will increase to 1.4 inches tomorrow,
and the NAM 12 model indicates most unstable CAPE values up to 600
J/kg for the eastern L.A. County mountains. Next shift may need to
increase pops to reflect a greater chance for showers/thunderstorms.
***From Previous Discussion***
Upper level ridging with H5 heights around 590 dam will prevail
over the forecast area this afternoon. H5 heights will drop to
around 587 dam for Mon as a very weak upper level low develops
well S of the region. For Mon night and Tue, weak upper level
troffiness will develop over srn CA as the upper level low draws
closer to the region. H5 heights by Tue afternoon should drop to
around 583 dam with a weak southerly flow aloft. The upper level
troffiness will move into srn CA Tue night and Wed with the flow
aloft turning more westerly by late in the day.
The marine layer pattern will continue with low clouds and fog
along all coastal areas and into some adjacent vlys tonight into
Mon morning, then the low clouds should move a bit further inland
Mon night into Tue morning and again Tue night into Wed morning as
the shallow marine inversion deepens some. Patchy dense fog will
again be possible tonight and Mon morning. Otherwise, mostly clear
skies can be expected thru Mon, then some mid level clouds should
move into the area from the S on Tue into Wed morning for partly
cloudy skies for many areas. Mostly sunny skies should prevail
across the region Wed afternoon as the mid level moisture moves
east. There will again be the possibility of afternoon cu buildups
in the eastern San Gabriels Mon afternoon with a very slight
chance (10-14%) of a thunderstorm, which is too low to mention in
the official fcst. Onshore gradients are expected to increase
further on Mon, weaken slightly Tue then increase again on Wed.
There will continue to be breezy to locally gusty S-W winds each
afternoon across the region, but still strongest in the foothills,
mtns and deserts.
Temps are forecast to drop a few degrees on Mon but still remain
quite warm inland, as much as 5-10 deg above normal. The hottest
areas will be in the far interior vlys, SLO County mtns and the
Antelope Vly, where highs should reach about 100 to 105 degrees,
except up to 107 in the Antelope Vly. Highs up to 102 will also be
possible in the Santa Barbara County mtns. The Excessive Heat
warning for the Antelope Vly will be extended thru Mon, and the
heat Advisories will also be extended thru Mon for the SLO County
interior vlys, Cuyama Vly, and the mtns of SLO and SBA Counties.
Temps will turn a few more degrees cooler each day Tue and Wed.
Highs will be several degrees below normal for the coast and most
vlys, and near normal to a few degrees above normal for the far
interior vlys, mtns and deserts. It will then be several degrees
below normal just about everywhere on Wed. Highs in the warmest
vlys and lwr mtns on Tue should reach the upper 80s to lower 90s,
except mid to upper 90s in the Antelope vly. For Wed, the warmest
vlys and lower mtns should top out in the 80s to low 90s.
.LONG TERM (THU-SUN)...29/223 PM.
A broad upper level trof will move to the CA coast on Thu then
push inland over the state on Fri. The EC and GFS mean ensembles
are in much better agreement for Sat and Sun compared to the
deterministic, and show the upper level trof lingering over the
region while gradually weakening during the period. A broad SW
flow aloft should prevail over the region Thu thru Fri night, then
become weak SW to W Sat thru Sun.
The marine layer pattern will continue thru the extended period,
altho the marine inversion will lower and become more shallow over
next weekend. Varying amounts of night and morning low clouds and
fog will affect the coast Thu and Fri, then most of the coast
except for the SBA County S coast Sat and Sun. The low clouds
should move into some of the vlys thru Sat, then be confined to
the coast for Sat night into Sun morning. Temps are expected to
have a warming trend thru the extended period. It will be several
degrees below normal for most areas again on Thu, then by Sun
temps will be slightly below normal for the coast, and near normal
to several degrees above normal for most inland areas.
&&
.AVIATION...29/2353Z.
At 23Z over KLAX, the marine layer was 800 feet deep. The top of
the inversion was 2800 feet with a temperature of 31 Celsius.
Chances of low clouds tonight over KSBP (70%) KSMX (90%) KSBA
(50%) KOXR (80%) KCMA (70%) KSMO (80%) KLAX (90%) KLGB (80%). Low
confidence on timing, with a plus or minus of 4 hours from TAF
forecast times. Flight cats likely LIFR, with VLIFR possible
anywhere. No significant winds.
KLAX...90% chance of low clouds tonight. LIFR most likely, with a
30% chance of VLIFR 08-15Z. Low confidence in timing, with a
chance of cigs as early as 02Z, but more likely by 05Z or as late
as 10Z. No significant east wind component expected.
KBUR...High confidence in VFR through Monday.
&&
.MARINE...29/740 PM.
High confidence that winds and seas will remain below Small Craft
Advisory (SCA) level Monday afternoon. There is a 40% chance of
widespread SCA level winds across the waters from the Central
Coast to San Nicolas Island Monday Night through Wednesday.
A shallow marine layer will continue to bring patchy dense fog
with visibility of one nautical mile or less through at least
Monday morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 9 PM PDT Monday for zones
37-38-51-52. (See LAXNPWLOX).
Excessive Heat Warning in effect until 9 PM PDT Monday for
zone 59. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (WED-SUN).
No significant hazards expected.
&&
PUBLIC...Phillips/Rorke/Sirard
AVIATION...Kittell
MARINE...Sweet/RK
SYNOPSIS...Sirard
weather.gov/losangelesNearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.